Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 36, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 4, 2014, 10:07 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2014, 10:07 PM CDT (03:07 UTC)
- Expired
- Apr 5, 2014, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
141 WHUS73 KMKX 050307 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1007 PM CDT FRI APR 4 2014 ...GUSTY NORTHWEST WINDS SLOWLY DIMINISHING... .THE GALE WARNING HAS BEEN CANCELLED AND A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR MOST OF THE OVERNIGHT. NORTHWEST WIND GUSTS WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE OVERNIGHT HOURS. THE GUSTS WILL BE NEAR...BUT BELOW GALE FORCE LATE THIS EVENING...AND LOWER TO BELOW SMALL CRAFT ADVISORY BY DAYBREAK SATURDAY. LMZ643>646-050900- /O.CAN.KMKX.GL.W.0011.000000T0000Z-140405T0600Z/ /O.NEW.KMKX.SC.Y.0036.140405T0307Z-140405T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1007 PM CDT FRI APR 4 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS BETWEEN 25 AND 30 KNOTS LATE THIS EVENING...LOWERING TO 10 TO 20 KNOTS EARLY IN THE MORNING. * WAVES: 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET TOWARD DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
1 follow-up statement
005 WHUS73 KMKX 050858 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 358 AM CDT SAT APR 5 2014 ...WINDS WILL CONTINUE TO DIMINISH... .A RIDGE OF HIGH PRESSURE WAS MOVING INTO WISCONSIN...WHICH WILL CONTINUE TO DIMINISH THE WINDS BEHIND THE DEPARTING STRONG LOW NORTH OF LAKE HURON. LMZ643>646-051000- /O.EXP.KMKX.SC.Y.0036.000000T0000Z-140405T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 358 AM CDT SAT APR 5 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING. $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 9:44 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 4, 9:44 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 944 PM CDT FRI APR 4 2014 .UPDATE... LAST OF THE VERY LIGHT SNOW/SNOW PELLETS/ICE PELLETS WRAPPING AROUND BEHIND THE DEPARTING SFC LOW LOOK TO EXIT THE FAR NORTHEAST SECTIONS OF THE FORECAST AREA BETWEEN 10 PM AND 11 PM...WITH FLURRIES ELSEWHERE ENDING BETWEEN 11 PM AND 12 MIDNIGHT. ISOLATED WIND GUSTS TO 30 KTS STILL BEING REPORTED AT WAUKESHA..KENOSHA AND RACINE AIRPORTS...BUT OVERALL DIMINISHING TREND NOTED FARTHER WEST AS CORE OF STRONGER SFC PRESSURE RISES MOVES TO THE EAST OVER LAKE MICHIGAN AND PRESSURE GRADIENT SLACKENS AS STRONG SURFACE LOW PULLS AWAY TO THE NORTHEAST. WHILE THERE WILL BE A FEW BREAKS BEFOREHAND...THE BACK EDGE OF COLD AIR STRATOCU IS ONLY THRU THE NW 1/3 OF THE STATE. THE CLEARING LINE LOOKS TO MOVE INTO NW SECTIONS OF THE CWA AROUND MIDNIGHT...APPROACHING BERLIN...MADISON AND MONROE BETWEEN 1 AM AND 130 AM...BUT NOT CLEARING THE FAR SOUTHEAST UNTIL BETWEEN 4 AM AND 5AM. && .AVIATION/06Z TAFS/... ANY LINGERING LIGHT SNOW WILL EXIT THE FAR EAST BY 11 PM...WITH A FEW FLURRIES THROUGH 12 MIDNIGHT. NW WIND GUSTS WILL HOLD UP IN THE 25 KT RANGE IN THE EAST UNTIL 1-2AM...BUT HAVE ALREADY COME DOWN AT KMSN. WILL SEE SOME BREAKS IN THE MAINLY VFR OVERCAST...BUT SOME BRIEF DIPS TO 2K FT TO 2.5K FT STILL EXPECTED ESPECIALLY IN THE EAST UNTIL THE STRATOCU CLEARS THE REGION. KMSN LOOKS TO CLEAR OUT...KUES BETWEEN 07Z AND 08Z...KMKE AROUND 08Z AND KENW AROUND 09Z. && .MARINE... HAVE BEEN HAVING A HARD TIME GETTING GALE FORCE GUSTS AT ANY OF THE SHORELINE OB SITES. WILL BE DROPPING THE GALE WARNING AND ISSUING A SMALL CRAFT ADVISORY UNTIL 4 AM/09Z/. MAY STILL BE GETTING A FEW GUSTS UP TO 30 KTS THROUGH MIDNIGHT...BUT GUSTS EXPECTED TO CONTINUE TO DROP OFF...FALLING BELOW ADVISORY CRITERIA BY 4 AM. OFFSHORE FETCH WILL KEEP WAVES AROUND 3 TO 4 FEET TOWARD OPEN WATER THROUGH SUNRISE. && .PREV DISCUSSION... /ISSUED 400 PM CDT FRI APR 4 2014/ TONIGHT AND SATURDAY...CONFIDENCE - HIGH. LOW PRESSURE CURRENTLY OVER NORTHERN MICHIGAN WILL LIFT INTO SOUTHEAST CANADA OVERNIGHT. SCATTERED LIGHT SHOW SHOWERS BEHIND THE LOW WILL CONTINUE ACROSS SOUTHERN WISCONSIN THROUGH THE EARLY EVENING. SHOWERS WILL END DURING THE EVENING AND SKIES WILL THEN CLEAR AS SUBSIDENCE BEHIND THE UPPER TROUGH TAKES OVER THE REGION. WINDS WILL REMAIN GUSTY OUT OF THE NORTHWEST THROUGH THE LATE EVENING. LOW TEMPERATURES EXPECTED IN THE MIDDLE 20S TO UPPER 20S NEAR THE LAKE. HIGH PRESSURE WILL MOVE SOUTH OF THE STATE ON SATURDAY BRINGING DRY WEATHER AND LIGHT WEST WINDS. WARM AIR ADVECTION SHOULD BRING HIGH TEMPS AROUND 50. SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE - HIGH. EXPECTING DRY CONDITIONS TO CONTINUE WITH TEMPERATURES A FEW DEGREES ABOVE SEASONAL NORMAL ON SUNDAY. APPROACHING WEAK SHORT WAVE TROUGH WILL FURTHER WEAKEN ON SUNDAY AS IT ENCOUNTERS INCREASING SUBSIDENCE AND PERSISTENT DRY AIR OVER SOUTHERN WI. WARM AIR ADVECTION AHEAD OF THIS FEATURE QUITE WEAK AND TIME HEIGHT CROSS SECTIONS OVER SOUTH CENTRAL WI SHOW DRY AIR MASS PERSISTING BELOW 5K FEET. HENCE WL CONTINUE SCHC POP IN FAR WEST SUN AFTN BUT KEEP REST OF THE AREA DRY. WILL LIKELY SEE INCREASING MID/HIGH LEVEL CLOUDS BUT SLY WINDS SHOULD CONTRIBUTE TO PLEASANT DAY AWAY FROM LAKE MI. SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE - MEDIUM. LOW PRESSURE EXPECTED TO UNDERGO CYCLOGENESIS OVER SRN MS VALLEY REGION SUNDAY NIGHT AND TRACK NORTH TO NORTHEAST THRU TN VALLEY ON MONDAY AND INTO THE ERN GTLAKES ON TUESDAY. BOTH GFS AND ECMWF SHOWING SLIGHT ADJUSTMENTS TO TIMING AND EXACT TRACK OF THIS SYSTEM INTO OH BY 00Z/TUE. NEVER THE LESS...ALL GUIDANCE CONTINUES ON THIS TRACK WELL SOUTH AND EAST OF SRN WI. PERSISTENCE IN SHOWING INCREASING NORTHWEST FLOW ON BACK SIDE OF AMPLIFYING SHORT WAVE TO THE EAST EARLY NEXT WEEK. SHORT WAVE RIDGING SHOULD PROTECT SRN WI FROM ANY MORE SIGNIFICANT PRECIP SUN NGT. BETTER CHANCE MONDAY INTO MONDAY NIGHT FOR LIGHT PRECIP WHEN RIDGING ALOFT BREAKS DOWN AND NORTHWEST FLOW CARRIES STRONGER SHORT WAVE AND SYNOPTIC SCALE LIFT ACROSS SRN WI. ECMWF 6 TO 12 HOURS FASTER WITH THIS FEATURE OVER GFS...SO FOR NOW WL CARRY SLIGHTLY HIGHER CHANCE POPS FROM MONDAY INTO FIRST PERIODS OF EXTENDED. EXTENDED PERIOD...MONDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE - MEDIUM. FORECAST CONCERNS DURING EARLY PERIODS FOCUS ON THREAT OF PRECIP AS LOW PRESSURE STRENGTHENS AND UNDERGOES CYCLOGENESIS WELL TO THE SOUTHEAST AS ADDRESSED ABOVE. MEDIUM RANGE GUIDANCE REMAINS IN GOOD AGREEMENT ON SFC LOW TAKING A NORTHEAST TRACK FROM THE LOWER MISSISSIPPI VALLEY THROUGH TN INTO THE OH VALLEY REGION ON MONDAY...AND THEN CONTINUING TO THE NORTHEAST INTO THE ERN GTLAKES BY TUE. DESPITE GOOD AGREEMENT...BOTH GFS AND ECMWF HAVE BEEN NUDGING SFC LOW AND MID-LEVEL CIRCULATION FARTHER NORTH OVER LAST SEVERAL DAYS. HOWEVER LARGE SYNOPTIC RAIN SHIELD FROM THIS SYSTEM WOULD STILL REMAIN TO THE SOUTHEAST OF SRN WI. AS SFC LOW MOVES TO THE SOUTH...MEDIUM RANGE GUIDANCE STILL SUGGESTING WEAKER MID-LEVEL SHORT WAVE CAUGHT IN INCREASING NORTHWEST FLOW WOULD MOVE ACROSS REGION IN THE MON-TUE TIME FRAME. HENCE WL CONTINUE SMALL POPS FOR MOSTLY -SHRA...WITH A POTENTIAL MIX OF PTYPE MON NGT. FORTUNATELY...MONDAY SYSTEM WILL NOT HAVE A LOT OF COLD AIR TO TAP INTO SO NOT EXPECTING ANY SIGNIFICANT COOLDOWN IN DAYTIME TEMPS TUE OR WED. SLIGHT PATTERN SHIFT LATER NEXT AS ERN PACIFIC LONG WAVE TROFFING RESULTS IN DOWNSTEAM RIDGE AMPLIFICATION OVER WRN CONUS. END RESULT FOR NORTH CENTRAL CONUS AND SRN CANADA IS MORE ZONAL FLOW SETTING UP FOR LATER NEXT WEEK. FAST FLOW WILL BE CARRYING WEAK COLD FRONT ACROSS SRN WI ON THU. MOISTURE LIMITED WITH LITTLE INSTABILITY SO WL CONTINUE SMALL POPS FOR -SHRA. THU MAY BE WARMEST DAY OF THE WEEK WITH 85H TEMPS STARTING OUR AROUND 10C...BUT COOLING TO AROUND 3C DURING THE DAY. ECMWF SHOWING FROPA LATER ON THU WHICH WOULD ALLOW WARM SOUTHWEST WINDS AND 85H TEMPS TO PERSIST A BIT LONGER...WHICH WOULD ALLOW TEMPS TO APPROACH 70. HOWEVER ECMWF HAS BEEN VASCILLATING WITH THE TIMING OF THIS FEATURE SO WL REMAIN CONSERVATIVE WITH THU HIGHS AND KEEP MAXT IN THE 60S. /NOT THAT ANYONE WOULD COMPLAIN/. COOLER CONDITIONS RETURN ON FRIDAY. GFS 500H 5 DAY MEANS CONTINUE TO SHOW SLIGHT POSITIVE ANOMOLY SETTING UP FOR THIS PERIOD...BUT SLIGHT NEGATIVE ANOMOLY RETURNING UPSTREAM EARLY THE FOLLOWING WEEK. HENCE EXPECT NO SIGNIFICANT PROLONGED WARM-UPS BUT TEMPS REMAINING CLOSER TO SEASONAL NORMALS MOVING TOWARD MID-APRIL. AVIATION/00Z TAFS/...SCATTERED LIGHT SHOW SHOWERS BEHIND THE LOW WILL CONTINUE ACROSS SOUTHERN WISCONSIN THROUGH THE LATE AFTERNOON AT MADISON AND THE EARLY EVENING AT EASTERN TAF SITES. SHOWERS WILL END FROM WEST TO EAST DURING THE EVENING AND SKIES WILL THEN CLEAR AS SUBSIDENCE BEHIND THE UPPER TROUGH TAKES OVER THE REGION. WINDS WILL REMAIN GUSTY OUT OF THE NORTHWEST THROUGH THE LATE EVENING. HIGH PRESSURE WILL MOVE SOUTH OF THE STATE ON SATURDAY BRINGING DRY WEATHER AND WEST WINDS AROUND 10 KTS. MARINE...OW PRESSURE WILL MOVE FROM MICHIGAN TO SOUTHEAST CANADA TONIGHT. BEHIND IT GALE FORCE NORTHWEST WINDS WILL CONTINUE THROUGH THE LATE EVENING. WINDS WILL RELAX OVERNIGHT AS HIGH PRESSURE PUSHES INTO THE REGION. A GALE WARNING IS IN EFFECT UNTIL MIDNIGHT FOR THE FREQUENT GALE FORCE WIND GUSTS. WAVES ARE EXPECTED TO BE 3 TO 5 FEET. A SMALL CRAFT ADVISORY MAY BE NEEDED AFTER MIDNIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...GALE WARNING UNTIL 1 AM CDT SATURDAY FOR LMZ643>646. && UPDATE...REM TONIGHT/SATURDAY AND AVIATION/MARINE...SM SATURDAY NIGHT THROUGH FRIDAY...MBK
Hazardous weather outlook, Apr 4, 7:22 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 722 PM CDT FRI APR 4 2014 WIZ046-047-051-052-056>060-062>072-060030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 722 PM CDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT WINDY CONDITIONS EARLY THIS EVENING...WITH NORTHWEST WIND GUSTS OF 30 TO 35 MPH...WILL DIMINISH DURING THE LATE EVENING AS STRONG LOW PRESSURE CONTINUES TO MOVE AWAY FROM THE WESTERN GREAT LAKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-060030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 722 PM CDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT BRISK NORTHWEST WINDS ARE EXPECTED THROUGH TONIGHT AS STRONG LOW PRESSURE MOVES FARTHER AWAY FROM LAKE MICHIGAN. A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM AS GALE FORCE GUSTS OF 35 KNOTS ARE EXPECTED. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED AFTER THE GALE WARNING EXPIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY SOUTHWEST WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS AHEAD OF AN APPROACHING COLD FRONT NEXT WEDNESDAY NIGHT AND THURSDAY. REM WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.